I have a severe allergy to Bactrim (think it's a sulfide). It results in unbearable muscle/joint pain makes it extremely difficult to move. Also welts and rashes appear. I have just been prescribed gentamicin sulfate, ophthalmic. Is that safe to take?
It is possible to have a bad reaction for Gentamicin Sulfate if allergic to Bactrim, a sulfa drug. Does the pharmacy that filled the Gentamicin know you have a sulfa allergy? I would check with them before using the eye drops.
Eclecticlz; I hope you remember to have put in your chart that you have an allergic reaction to SULFA that is what Bactrim is let you Doctor know and your pharmacist so it well be in both of their computers and as long as you asked the Pharmacist about a sulfa allergy it is fine sulfide is not the same. good luck but if you did not ask to call them and ask and have it put on your file. good luck
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 16 Sep 2011 • 1 answer
Updated 5 Dec 2013 • 1 answer
Updated 27 Mar 2014 • 1 answer
Updated 7 Jun 2017 • 1 answer
Updated 20 days ago • 1 answer